Patients Bipolar disorder
Tegretol for bipolar disorder: Have you experienced weight gain?
- 56 views
- 5 times supported
- 9 comments
I also struggle with eating disorders on top of my bipolar disorder and a lot of the medicines I've been prescribed like Tegretol make me gain weight, which is really hard on me and can affect my depressive episodes. Has anyone else gone through this? I don't know what to do...
Hi @lolo256, thank you for starting this discussion. That must be frustrating to have a medication that helps one condition and has a negative effect on the other. Let me tag some other members who can possibly share their thoughts with you.
Hi everyone, how are you today?
For those of you who have been prescribed carbamazepine (Tegretol®), have you had any side effects like weight gain? If so, how did you deal with it?
@Mariahlaughlin31717 @Samcog75 @sjones007 @Meredyth @SAMCCOLM @KathrinCole @Tozzisr @Ashleigh @LRegner @Buzzysour @Ashhole @Believe4244 @Mimi56 @Tbirdtuck @Kruseshannon @MessyMouse @jjmom1
Don't hesitate to share with us here!
See the signature
Courtney_J, Community Manager, Carenity US
@Courtney_J been hoping to find a med that has the OPPOSITE effect! I doubt that exists! Hate it, I have enough of a problem with food to start with, so.........
I’ve gained weight but it’s more from the lack of interest in doing anything but sit around after work.
See the signature
I'm Bipolar and have gained weight taking Vraylar, Latuda and Lithium. I have never gained weight from any other psychotropic drug. My psychiatrist dropped my Lithium to 300 mg from 600 mg. I'm not starving all of the time but losing the weight is hard. Tegretol is old school. A lot of the old school meds cause weight gain. I'm sure there's something you can take that won't cause weight gain. Good luck.
Thanks for your help
I AM ON ABILIFY, VRAYLAR, TRAZODONE, AND EFFEXOR........I AM 5-11 AND WEIGH 199 LBS., WHICH I SUPPOSE IS'NT TOO BAD...........I LOVE ALL 4 OF THOSE MEDICATIONS........I FEEL A HIGH FROM THEM.....A BLISSFUL TRANQUIL EUPHORIA.........I ALSO CONSUME COFFEE EVERY DAY, WHICH ADDS TO THE BUZZ.......I HAVE SCHIZOPHRENIA.......I USED TO BE PRESCRIBED TEGRETOL, BUT I TOOK MYSELF OFF OF IT 6 MONTHS AGO.......NOT THE DRUG FOR ME.......I HAVE ALSO USED LSD, WHICH DID ME A LOT OF GOOD NAD TURNED ME INTO A MORE POSITIVE AND MORE SPIRITUAL PERSON.....I GIVE OFF GOOD VIBES..........AND I USE HERBS AND SPICES THAT STIMULATE DOPAMINE AND SEROTONIN RECEPTORS........DILL WEED, CLOVES, AND NUTMEG ARE ESPECIALLY GOOD AT STIMULATING DOPAMINE ACTIVITY........SO IS COFFEE.......I AM ENJOYING BLISSFUL ECSTASY......LOVING IT.....MATTHEW SIPRESS
I'm on Tegretol and it hasn't caused weight gain for me.
@msipress in my professional opinion you are over medicated. You are taking three antipsychotics. And the fact that you get off on the high is concerning. Our meds are supposed to even us out.
THANK YOU FOR YR CONCERNS.........I DO LOVE THE FEELING I GET FROM MY MEDS.......THEY DO MELLOW ME OUT.......IT IS A MELLOW BUZZ........MAYBE I AM OVERMEDICATED.......I ALSO EXPERIENCE MANIA QUITE FREQUENTLY.......I HAVE BEEN AWAKE FOR THE PAST 9 DAYS.......DO'NT BE ALARMED, THOUGH...I AM QUITE USED TO IT........MATTHEW SIPRESS
Give your opinion
Members are also commenting on...
Articles to discover...
11/03/2021 | Testimonial
08/18/2021 | Testimonial
06/02/2021 | Testimonial
01/21/2020 | Testimonial
10/29/2018 | Testimonial
02/08/2019 | Testimonial
06/12/2019 | Testimonial